Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 84, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 24, 2011, 3:49 AM EDT. It took effect at Oct 25, 2011, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 3:49 AM EDT (07:49 UTC)
- In effect from
- Oct 25, 2011, 6:00 AM EDT
- Expired
- Oct 25, 2011, 7:39 PM EDT
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS71 KOKX 240749 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT MON OCT 24 2011 ...GUSTY WINDS AND ROUGH OCEAN SEAS LIKELY TUESDAY... ANZ330-340-345-241700- /O.NEW.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 349 AM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. * LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TUESDAY...HIGHEST WINDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-241700- /O.NEW.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY MORNING. * TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
998 WHUS71 KOKX 241618 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1218 PM EDT MON OCT 24 2011 ...GUSTY WINDS AND ROUGH OCEAN SEAS LIKELY TUESDAY... ANZ330-340-345-250030- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1218 PM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... * LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TUESDAY...HIGHEST WINDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-250030- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1218 PM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY MORNING. * TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
375 WHUS71 KOKX 241924 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 324 PM EDT MON OCT 24 2011 ...GUSTY WINDS AND ROUGH OCEAN SEAS LIKELY TUESDAY... ANZ350-250800- /O.EXT.KOKX.SC.Y.0084.111025T1000Z-111026T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 324 PM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO MIDNIGHT EDT TUESDAY NIGHT... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY MORNING. * TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-250800- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 324 PM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... * LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TUESDAY...HIGHEST WINDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-250800- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 324 PM EDT MON OCT 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT TUESDAY... * LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...BUILDING TO 3 TO 5 FT EARLY TUESDAY MORNING. * TIMING...TUESDAY...HIGHEAST WINDS AND SEAS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
423 WHUS71 KOKX 250745 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 AM EDT TUE OCT 25 2011 ...GUSTY WINDS LIKELY TODAY INTO THIS EVENING... ANZ330-340-345-251700- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 345 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TODAY WITH THE HIGHEST WINDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-355-251700- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111025T2200Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST WATERS. * TIMING...TODAY WITH THE HIGHEST WINDS AND SEAS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-251700- /O.CON.KOKX.SC.Y.0084.111025T1000Z-111026T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 345 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST WATERS. * TIMING...THROUGH EARLY THIS EVENING WITH THE HIGHEST WINDS AND SEAS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
189 WHUS71 KOKX 251431 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1031 AM EDT TUE OCT 25 2011 ...GUSTY WINDS LIKELY TODAY INTO THIS EVENING... ANZ335-252200- /O.EXB.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 1031 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATION...WESTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THIS AFTERNOON WITH THE STRONGEST WINDS THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-252200- /O.EXA.KOKX.SC.Y.0084.000000T0000Z-111025T2200Z/ NEW YORK HARBOR- 1031 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * LOCATION...NEW YORK HARBOR. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-353-355-252200- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1031 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THIS AFTERNOON. THE STRONGEST WINDS WILL BE LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-252200- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-111026T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1031 AM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST WATERS. * TIMING...THROUGH EARLY THIS EVENING WITH THE HIGHEST WINDS AND SEAS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
358 WHUS71 KOKX 251920 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT TUE OCT 25 2011 ...GUSTY WINDS INTO THIS EVENING... ANZ338-260000- /O.EXT.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/ NEW YORK HARBOR- 320 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...NEW YORK HARBOR. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-345-353-355-260000- /O.CON.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 320 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...EASTERN LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-260300- /O.CON.KOKX.SC.Y.0084.000000T0000Z-111026T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 320 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST WATERS. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
517 WHUS71 KOKX 252339 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 739 PM EDT TUE OCT 25 2011 ...GUSTY WINDS INTO THIS EVENING ON EASTERN ATLANTIC WATERS... ANZ350-260300- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-111026T0300Z/ /O.NEW.KOKX.SC.Y.0085.111026T0000Z-111026T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 739 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...2 TO 4 FT...POSSIBLY NEAR 5 FT ACROSS THE OUTER FORECAST WATERS. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-353-355-260045- /O.CAN.KOKX.SC.Y.0084.000000T0000Z-111026T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 739 PM EDT TUE OCT 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS HAVE FALLEN BELOW 25 KT IN THE ADVISORY AREA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 2:26 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 24, 2:26 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 226 AM EDT MON OCT 24 2011 .SYNOPSIS... HIGH PRESSURE RETREATS TO THE NORTHEAST INTO MONDAY. A COLD FRONT APPROACHES FROM THE WEST LATE MONDAY AND PASSES THROUGH MONDAY NIGHT. HIGH PRESSURE CENTERED SOUTH OF THE REGION WILL BE DISPLACED BY A COLD FRONT WEDNESDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND IMPACT THE AREA FOR THE END OF THE WEEK. FAIR WEATHER RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MINOR CHANGES TO THE DEW POINTS AND SKY GRIDS FOR OVERNIGHT TRENDS. OTHERWISE FORECAST IS ON TRACK. PATCHY FROST ADDED TO ZONES FROM ORANGE COUNTY ON EAST THROUGH NORTHERN NEW LONDON AND OVER THE PINE BARRENS OF LONG ISLAND. WITH THE AREA OF ANY ZONE COVERED BY PATCHY FROST LESS THAN 50 PERCENT...HAVE NOT ISSUED A FROST ADVISORY AT THIS TIME. SW FLOW ALOFT WITH LOW-MID LEVEL TROUGH BUILDING INTO THE GREAT LAKES. AT THE SURFACE A 1022HPA HIGH S OF LONG ISLAND LIFT NE. THE RESULT IS A DRY NIGHT...WITH THIN HIGH CLOUDS MOVING OVER THE REGION AND LIGHT WINDS. CLOUD COVER IS THIN ENOUGH...THAT WHEN COUPLED WITH LIGHT TO CALM AT TIMES WINDS...WILL HAVE DECENT RADIATIONAL COOLING. HOURLY TEMPERATURES ALREADY FALLING OFF MORE THAN EXPECTED OUTSIDE OF NYC HEAT ISLAND. HAVE ADJUSTED LOWS DOWN TO A FEW DEGREES BELOW COLDEST AVAILABLE GUIDANCE (USUALLY 12Z MAV...OCCASIONALLY 12Z MET OR 18Z MAV). TYPICALLY COLDER SPOTS...INCLUDING PORTIONS OF THE PINE BARRENS STILL MIGHT END UP A FEW DEGREES BELOW CURRENT FORECAST. WILL ADJUST AGAIN IF NEEDED. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... COLD FRONT APPROACHES FROM GREAT LAKES TOMORROW AS SURFACE FLOW BECOMES LIGHT SOUTHERLY. MID-HIGH CLOUDS STREAM IN ON SOUTHWEST UPPER FLOW FROM OLD MCS NOW OVER TENNESSEE VALLEY. THUS...A PARTLY SUNNY/MOSTLY CLOUDY DAY. LATEST GUIDANCE (18Z AND QUICK LOOK AT 00Z) SUGGESTS PRECIP FOR THE MOST PART HOLDS OFF UNTIL AFTER 00Z TUESDAY...SO HAVE SCALED BACK POPS FOR MONDAY. FRONT PASSES QUICKLY FROM WEST TO EAST MONDAY NIGHT WITH SCATTERED COVERAGE OF A "PASSING" SHOWER. MOST IF NOT ALL PRECIPITATION SHOULD BE EAST OF THE REGION BY SHORTLY AFTER MIDNIGHT. NWP SYSTEMS...INCLUDING 09Z SREF...HAVE AND REMAIN IN GOOD AGREEMENT WITH THIS SCENARIO. TEMPS ARE CLOSE TO A BLENDED MOS. NO RADIATION MONDAY NIGHT IN THE WAKE OF THE FRONT DUE TO INCREASING WIND. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGH PRES OVER HATTERAS TUE. WITH LOW PRES OVER THE MARITIMES...BREEZY CONDITIONS WITH DRY WEATHER CAN BE EXPECTED. TEMPS A BLEND OF THE MAV/MET. FRONTAL BOUNDARY APPROACHES TUE NIGHT AND REACHES THE CWA WED EVE. NAM/GFS TIMING IN AGREEMENT. INCREASING CLOUDS TUE NIGHT...THEN SCT -SHRA IN THE VICINITY OF THE FRONT WED INTO WED NIGHT. THE FRONT STALLS OVERNIGHT. LATEST DATA SUGGEST A POSITION NEAR OR JUST S OF LONG ISLAND. A FEW -SHRA KEPT IN THE FCST. WIDE RANGE OF MODEL SOLUTIONS CONTINUES FOR THU AND BEYOND. LATEST 00Z ECMWF AND 12Z GFS HAVE REVERTED TO AN EARLIER IDEA OF LOW PRES ALONG THE FRONT THU PASSING OFFSHORE THU NIGHT. 12Z ECMWF CONTINUES WITH THIS TREND...BUT IS COLDER. FCST HAS BEEN TRENDED TOWARDS THIS OVERALL CONSENSUS. RESULT IS THAT THE ONSET OF PRECIPITATION HAS BEEN INCREASED...AND COLDER TEMPS BROUGHT IN ON THE BACKSIDE OF THE LOW. INTRODUCED A FEW FLAKES ACROSS THE INTERIOR AND HIGHER ELEVATIONS AT THE TAIL END OF THE PRECIPITATION THU NIGHT. IT SHOULD BE NOTED THAT SIGNIFICANT CHANGES ARE POSSIBLE WITH THE EVOLUTION OF THIS SYSTEM. FOR THIS REASON...POPS REMAIN CAPPED AT 40...AND HAVE LINGERED SLIGHT CHANCES THROUGH THE DAY ON FRI. FAIR AND COOL WEATHER AT THIS TIME FOR THE WEEKEND BASED ON THE LATEST FCST TRACK OF THE LOW. ANY CHANGE IN THE LOW DEVELOPMENT WILL HAVE AN IMPACT ON THE WEEKEND WEATHER. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... HIGH PRESSURE SE OF THE AREA WILL GIVE WAY TO AN APPROACHING COLD FRONT LATE THIS AFTERNOON INTO TONIGHT. HIGH CONFIDENCE VFR INTO LATE AFTERNOON...WITH LOWERING HIGH/MID LEVEL CLOUDS. ANY SHOWERS WITH THE APPROACHING FRONT SHOULD HOLD OFF UNTIL AFTER 00Z TUE...WITH FROPA FROM NYC TERMINALS NORTH/WEST FROM ABOUT 04Z-05Z TUE. INLAND TERMINALS NORTH/WEST OF NYC METRO ARE MOST LIKELY TO SEE MVFR CONDITIONS FOR A COUPLE OF HOURS AHEAD OF FROPA. A RUMBLE OF THUNDER CANNOT BE RULED OUT THERE AS WELL... BUT IT IS STILL TOO EARLY TO INCLUDE SPECIFIC MENTION OF CB OR TS IN TAF. LIGHT WINDS OVERNIGHT SHOULD BECOME S-SW 8-12 KT THIS AFTERNOON... HIGHEST CLOSER TO THE COAST...THEN SHIFT W-NW WITH GUSTS 15-20 KT AFTER COLD FROPA VERY LATE IN THE 06Z TAF PERIOD. OUTLOOK FOR 06Z TUE THROUGH FRI... LATE MON NIGHT-TUE NIGHT...VFR. WED...CHANCE OF SUB-VFR CONDS IN RAIN SHOWERS...MAINLY IN THE AFTERNOON. WED NIGHT-THU NIGHT...SUB-VFR BECOMING LIKELY IN RAIN. POSSIBLE RAIN/SNOW MIX AT KSWF THU NIGHT. FRI...VFR. GUSTY N-NW WINDS. && .MARINE... NO CHANGES AT THIS TIME. WINDS AND SEAS WILL REMAIN BELOW ADVISORY LEVELS THROUGH MONDAY EVENING. LATE MONDAY NIGHT INTO TUESDAY MORNING A GUSTY NORTHWESTERLY FLOW DEVELOPS BEHIND THE COLD FRONT WITH MINIMAL SMALL CRAFT CONDITIONS. SCA CONDITIONS POSSIBLE INTO TUE EVE...THEN A LULL INTO THE FIRST PART OF WED. WINDS INCREASE AGAIN LATE WED AHEAD OF AN APPROACHING FRONT...THEN INCREASE INTO THU AS LOW PRES BEGINS TO DEEPEN. GALES WILL BE POSSIBLE IN THE LATE THU INTO FRI PERIOD DEPENDING ON THE TRACK AND INTENSITY OF THE LOW. && .HYDROLOGY... NO SIGNIFICANT PRECIPITATION THROUGH WEDNESDAY. A COLD FRONT WILL BRING SCATTERED SHOWERS MONDAY EVENING WITH BASIN AVERAGES BELOW A TENTH OF AN INCH. A FEW TENTHS OF AN INCH OF RAIN ARE POSSIBLE LATE WED INTO EARLY THU. RAINFALL IN EXCESS OF 1/4 INCH WILL BE POSSIBLE THU AND THU NIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MALOIT/JST NEAR TERM...MET SHORT TERM...MALOIT/JST LONG TERM...JMC AVIATION...GOODMAN MARINE...MET HYDROLOGY...JST
Hazardous weather outlook, Oct 23, 3:53 AM EDT, 23 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 353 AM EDT SUN OCT 23 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 353 AM EDT SUN OCT 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.